Jump to content
Trev90

Trev90: Paroxetine self taper feeling awful

Recommended Posts

Trev90
Posted (edited)

Trev90

 

I have been on 40mg of Paxil for a year and a half. Went on that when I first went to detox for meth addiction. I’m a year and half clean. Everyone is depressed when they first get off drugs. So an antidepressant seemed right at the time. I was only 30 mg when I left treatment and my doctor increased it to 40 mg when I got out because I decided to go off Remeron because it made me too groggy. When I’m not at work I am sleeping. I sleep all weekend and end up feeling guilty about it and feel like I’m not living life to the fullest and missing out on things. It’s also caused me to gain weight which isn’t too much of a deal being the weight looks good on me. But the tiredness all the time and constantly needing a nap got to be too much. So I started cutting my 40s in half about two weeks ago. Took 20mg for 5 nights then took 10mg for three nights then discontinued. It’s been about a week since I took the last dose and I have had terrible vivid nightmares every night I’ve been off of it. I am miserable. I feel super anxious, my skin is oily and I’ve had brain zaps terrible. This is how I felt when I would withdraw from meth but worse. I can’t go through another night like I’ve been doing so I had to take a 20mg tonight to try and get back on it. I wasn’t aware that it was this hard to come off this drug. I want to just get back up to my normal 40mg dose until I can see a doctor and not feel like this anymore. Will I have to be on this medication forever ? How long would I feel like this if I decided to continue on withdrawing ? It’s a scary thought. I’m 29 years old and don’t want to be on an antidepressant. I really feel like I could be happy and mentally stable without an antidepressant but now I feel trapped. Any help would be appreciated. I don’t know what to do from here. I hope I haven’t damaged myself by putting myself through the withdraw for the couple days I’ve been without it. I could possibly deal with it if I was confident this wouldn’t last long. 

Edited by Gridley

Share this post


Link to post
Gridley

Welcome to SA, Trev90.

 

I've brought your situation to the attention of the administrators and other moderators.

Share this post


Link to post
Altostrata

Welcome, Trev.

 

If I were you, I might try 5mg Paxil immediately to reinstate, as a stopgap for a few days. We've seen a low dose is often enough to stop withdrawal symptoms. You'd take it every day at the same time each day. Let us know what happens.

 

After that, I might get a prescription for liquid Prozac. Paxil can be very difficult to taper off. I would cross-taper to 5mg Prozac instead, stabilize for some months, then very gradually taper off. For background, see The Prozac switch or "bridging" with Prozac

 

 

Share this post


Link to post
Trev90

I really messed up. After being off Paxil completely for about a week, I reinstated with the 40mg tablets. This was a bad idea. I have had restless legs, grinding my teeth, and I almost feel high but it’s a dirty high if that makes any sense.  I bit my tongue in my sleep which woke me up in terrible pain. I also have been confused about where I’m at when I wake up or what I’m doing at work.   I have however been able to sleep without the terrible night-long nightmares.   I feel so dumb for not being more educated on this drug and just thinking I would be able to come off it so freely. 

 

My doctor’s nurse called me back today and suggested that I take 20mg and she called me in a rx for that. I’m going to get it tomorrow and take half of the 40mg tonight. I have an appointment to see my doctor next week. That’s why I’m trying to get some ideas about what I want to do. I like to Prozac idea. Do you mean cross-taper as stopping Paxil all together and starting Prozac or take them both at the same time? Like 5mg Paxil and 5mg Prozac? Also, why the liquid? I really appreciate you getting back to me. I will read the article you suggested . 

Share this post


Link to post
Altostrata

I would call them back and ask for liquid Prozac so you can titrate up. Taking a small amount is much easier with the liquid.

 

We often see that reinstating at a high dose causes a bad reaction, that's why we recommend a very low dose. Since you had this bad reaction, I might start with 0.5mg Prozac -- 1/2 milligram.

 

In the meantime, hang in for a few days to let the Paxil wear off. I would not take anything else, you have too much Paxil in you now.

 

I would not engage them in a long discussion about withdrawal, very few doctors know anything about it.

Share this post


Link to post
Altostrata

Trev, were you able to get liquid Prozac?

Share this post


Link to post
Trev90

Hey, sorry for the long delay.  No, I did not get the liquid Prozac.  I have been taking the 20mg Paxil that my doctor called in for me.  I had an in person visit scheduled with her but the day before I got a phone call stating she resigned.  So now I'm waiting to be called for reassignment of a doctor.  I am feeling better than I was being off of the Paxil.  My teeth are clenched a lot now.  I just gave my doctor's office a call to reschedule my doctor appointment.  I will be asking for liquid Prozac.  What would you recommend I take when I switch.  I mean what dosage.  Do you think the withdrawal effects will be less severe with Prozac?  Thanks for reaching out.  I really appreciate you. 

Share this post


Link to post
Erell

How are you doing Trev ?

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy